Alert archive / Ohio / Gale Warnings in 2013

Gale Warning 16, NWS Cleveland, OH

December 9, 2013

NWS Cleveland, OH issued this gale warning at Dec 9, 2013, 12:48 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 9, 2013, 12:48 PM EST (17:48 UTC)
Expired
Dec 9, 2013, 7:00 PM EST
In force
6 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

725 
WHUS71 KCLE 091748
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1248 PM EST MON DEC 9 2013

LEZ146>149-100000-
/O.UPG.KCLE.SC.Y.0079.000000T0000Z-131211T1500Z/
/O.NEW.KCLE.GL.W.0016.131209T1748Z-131210T0000Z/
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
1248 PM EST MON DEC 9 2013

...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS AND WAVES: SOUTHWEST GALES TO 40 KNOTS CAN BE EXPECTED FOR
  THE REMAINDER OF THE AFTERNOON. WINDS WILL DIMINISH TO 30 KNOTS
  THIS EVENING. WAVES WILL BUILD TO 9 TO 13 FEET. WEST GALES ARE
  POSSIBLE AGAIN ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$

LEZ061-166>169-100000-
/O.NEW.KCLE.GL.W.0016.131209T1748Z-131210T0000Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
1248 PM EST MON DEC 9 2013

...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

* WINDS:SOUTHWEST GALES TO 40 KNOTS...DIMINISHING TO 30 KNOTS THIS
  EVENING.

* WAVES: 9 TO 13 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT 
OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$

LEZ142>145-100200-
/O.CON.KCLE.SC.Y.0079.000000T0000Z-131211T1500Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
1248 PM EST MON DEC 9 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
WEDNESDAY. 

* WINDS AND WAVES: SOUTHWEST TO WEST WINDS WILL INCREASE TO 20 TO
  30 KNOTS THROUGH TONIGHT. WINDS WILL BRIEFLY DECREASE LATE
  TONIGHT AND TUESDAY MORNING THEN INCREASE TO 30 KNOTS AND BECOME
  MORE WESTERLY. STRONG WINDS WILL THEN CONTINUE INTO WEDNESDAY.
  WAVES WILL BUILD 4 TO 6 FEET TODAY AND TO 6 TO 8 FEET TUESDAY
  NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT.

&&

$$
3 follow-up statements
818 
WHUS71 KCLE 091820
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
120 PM EST MON DEC 9 2013

LEZ061-146>149-166>169-100000-
/O.CON.KCLE.GL.W.0016.000000T0000Z-131210T0000Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
120 PM EST MON DEC 9 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

* WINDS AND WAVES: SOUTHWEST GALES TO 40 KNOTS CAN BE EXPECTED FOR
  THE REMAINDER OF THE AFTERNOON. WINDS WILL DIMINISH TO 30 KNOTS
  THIS EVENING. WAVES WILL BUILD TO 9 TO 13 FEET. WEST GALES ARE
  POSSIBLE AGAIN TUESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$

LEZ142>144-100230-
/O.NEW.KCLE.LO.Y.0016.131209T1820Z-131212T0000Z/
/O.CON.KCLE.SC.Y.0079.000000T0000Z-131211T1500Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-
120 PM EST MON DEC 9 2013

...LOW WATER ADVISORY IN EFFECT UNTIL 7 PM EST WEDNESDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A LOW WATER
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST WEDNESDAY. A SMALL
CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY. 

* WINDS AND WAVES: SOUTHWEST TO WEST WINDS WILL AVERAGE 20 TO 30
  KNOTS INTO TONIGHT. WINDS WILL BRIEFLY DECREASE LATE TONIGHT AND
  TUESDAY MORNING THEN INCREASE TO 30 KNOTS TUESDAY NIGHT. STRONG
  WINDS WILL THEN CONTINUE INTO WEDNESDAY. WAVES WILL BUILD 4 TO 6
  FEET TODAY AND TO 6 TO 8 FEET TUESDAY NIGHT.

* LOW WATER: WATER LEVELS WILL DROP TO THE CRITICAL MARK FOR
  NAVIGATION THIS AFTERNOON...8 INCHES BELOW LOW WATER
  DATUM....WHICH IS 2 FEET BELOW THE RECENT WESTERN BASIN WATER
  LEVEL AVERAGE OF 16 INCHES. WATER LEVELS WILL BEGIN TO RISE
  AGAIN BY THIS EVENING. WATER LEVELS WILL FALL AGAIN LATE TUESDAY
  AND TUESDAY NIGHT AND LOW WATER ADVISORIES WILL LIKELY BE
  ISSUED AGAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE 
BELOW THE CRITICAL MARK FOR SAFE NAVIGATION. VESSELS MAY BOTTOM
OUT OR BECOME GROUNDED. CONTACT THE COAST GUARD FOR THE LATEST
WATER LEVEL. MARINERS SHOULD USE EXTREME CAUTION OR CONSIDER
WAITING UNTIL WATER LEVELS RISE.

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT DURING A SMALL CRAFT ADVISORY.

&&

$$

LEZ162>164-100230-
/O.NEW.KCLE.LO.Y.0016.131209T1820Z-131212T0000Z/
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
120 PM EST MON DEC 9 2013

...LOW WATER ADVISORY IN EFFECT UNTIL 7 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A LOW WATER
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST WEDNESDAY. 

* LOW WATER: WATER LEVELS WILL DROP TO THE CRITICAL MARK FOR
  NAVIGATION THIS AFTERNOON...8 INCHES BELOW LOW WATER
  DATUM....WHICH IS 2 FEET BELOW THE RECENT WESTERN BASIN WATER
  LEVEL AVERAGE OF 16 INCHES. WATER LEVELS WILL BEGIN TO RISE
  AGAIN BY THIS EVENING. WATER LEVELS WILL FALL AGAIN LATE TUESDAY
  AND TUESDAY NIGHT AND LOW WATER ADVISORIES WILL LIKELY BE
  ISSUED AGAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE 
BELOW THE CRITICAL MARK FOR SAFE NAVIGATION. VESSELS MAY BOTTOM
OUT OR BECOME GROUNDED. CONTACT THE COAST GUARD FOR THE LATEST
WATER LEVEL. MARINERS SHOULD USE EXTREME CAUTION OR CONSIDER
WAITING UNTIL WATER LEVELS RISE.

&&

$$

LEZ145-100230-
/O.CON.KCLE.SC.Y.0079.000000T0000Z-131211T1500Z/
VERMILION TO AVON POINT OH-
120 PM EST MON DEC 9 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
WEDNESDAY. 

* WINDS AND WAVES: SOUTHWEST TO WEST WINDS WILL AVERAGE 20 TO 30
  KNOTS INTO TONIGHT. WINDS WILL BRIEFLY DECREASE LATE TONIGHT AND
  TUESDAY MORNING THEN INCREASE TO 30 KNOTS TUESDAY NIGHT. STRONG
  WINDS WILL THEN CONTINUE INTO WEDNESDAY. WAVES WILL BUILD 4 TO 6
  FEET TODAY AND TO 6 TO 8 FEET TUESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT.

&&

$$
057 
WHUS71 KCLE 092116
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
416 PM EST MON DEC 9 2013

LEZ061-146>149-166>169-100000-
/O.CON.KCLE.GL.W.0016.000000T0000Z-131210T0000Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
416 PM EST MON DEC 9 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM THIS EVENING EAST OF
AVON POINT.

* WINDS AND WAVES: SOUTHWEST GALES TO 35 KNOTS WILL DIMINISH TO 15
  TO 25 KNOTS TONIGHT AND BECOME WEST. WAVES OF 9 TO 13 FEET WILL
  SUBSIDE TONIGHT. WEST GALES ARE LIKELY AGAIN TUESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$

LEZ142>144-100530-
/O.CON.KCLE.LO.Y.0016.000000T0000Z-131212T0000Z/
/O.CON.KCLE.SC.Y.0079.000000T0000Z-131211T1500Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-
416 PM EST MON DEC 9 2013

...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
WEDNESDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
WEDNESDAY...

A LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 7 PM WEDNESDAY. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY.

* WINDS AND WAVES: SOUTHWEST TO WEST WINDS WILL AVERAGE 20 TO 30 
  KNOTS INTO TONIGHT. WINDS WILL BRIEFLY DECREASE LATE TONIGHT 
  AND TUESDAY MORNING THEN INCREASE TO 30 KNOTS TUESDAY NIGHT. 
  STRONG WINDS WILL THEN CONTINUE INTO WEDNESDAY. WAVES WILL 
  BUILD 4 TO 6 FEET TODAY AND TO 6 TO 8 FEET TUESDAY NIGHT. 

* LOW WATER: WATER LEVELS WILL REMAIN SEVERAL INCHES BELOW THE
  CRITICAL MARK FOR NAVIGATION LATE THIS AFTERNOON. THE CRITICAL
  MARK FOR SAFE NAVIGATION IS 8 INCHES BELOW LOW WATER DATUM. THE
  RECENT WESTERN BASIN AVERAGE WATER LEVEL IS 16 INCHES ABOVE LOW
  WATER DATUM. WATER LEVELS WILL BEGIN TO RISE THIS EVENING. WATER
  LEVELS WILL FALL AGAIN TUESDAY NIGHT AND LOW WATER ADVISORIES
  WILL LIKELY BE ISSUED AGAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE BELOW
THE CRITICAL MARK FOR SAFE NAVIGATION. VESSELS MAY BOTTOM OUT OR
BECOME GROUNDED. CONTACT THE COAST GUARD FOR THE LATEST WATER
LEVEL. MARINERS SHOULD USE EXTREME CAUTION OR CONSIDER WAITING
UNTIL WATER LEVELS RISE.

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT DURING A SMALL CRAFT ADVISORY.

&&

$$

LEZ162>164-100530-
/O.CON.KCLE.LO.Y.0016.000000T0000Z-131212T0000Z/
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
416 PM EST MON DEC 9 2013

...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
WEDNESDAY...

A LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST WEDNESDAY. 

* LOW WATER: WATER LEVELS WILL REMAIN SEVERAL INCHES BELOW THE
  CRITICAL MARK FOR NAVIGATION LATE THIS AFTERNOON. THE CRITICAL
  MARK FOR SAFE NAVIGATION IS 8 INCHES BELOW LOW WATER DATUM. THE
  RECENT WESTERN BASIN AVERAGE WATER LEVEL IS 16 INCHES ABOVE LOW
  WATER DATUM. WATER LEVELS WILL BEGIN TO RISE THIS EVENING. WATER
  LEVELS WILL FALL AGAIN TUESDAY NIGHT AND LOW WATER ADVISORIES
  WILL LIKELY BE ISSUED AGAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE BELOW
THE CRITICAL MARK FOR SAFE NAVIGATION. VESSELS MAY BOTTOM OUT OR
BECOME GROUNDED. CONTACT THE COAST GUARD FOR THE LATEST WATER
LEVEL. MARINERS SHOULD USE EXTREME CAUTION OR CONSIDER WAITING
UNTIL WATER LEVELS RISE.

&&

$$

LEZ145-100530-
/O.CON.KCLE.SC.Y.0079.000000T0000Z-131211T1500Z/
VERMILION TO AVON POINT OH-
416 PM EST MON DEC 9 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM WEDNESDAY.

* WINDS AND WAVES: SOUTHWEST TO WEST WINDS WILL AVERAGE 20 TO 30
  KNOTS THIS EVENING. WINDS WILL BRIEFLY DECREASE LATE TONIGHT AND
  TUESDAY MORNING THEN INCREASE TO 30 KNOTS TUESDAY NIGHT. STRONG
  WINDS WILL CONTINUE INTO WEDNESDAY. WAVES OF 5 TO 8 FEET WILL
  SUBSIDE TO 3 TO 5 FEET TUESDAY MORNING THEN BUILD BACK TO 5 TO
  8 FEET TUESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT.

&&

$$
522 
WHUS71 KCLE 100029
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
729 PM EST MON DEC 9 2013

LEZ146>149-100830-
/O.EXP.KCLE.GL.W.0016.000000T0000Z-131210T0000Z/
/O.EXB.KCLE.SC.Y.0079.000000T0000Z-131213T0300Z/
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
729 PM EST MON DEC 9 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THURSDAY...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THURSDAY. THE
GALE WARNING IS NO LONGER IN EFFECT. 

* WINDS AND WAVES: SOUTHWEST TO WEST WINDS TO 30 KNOTS WILL
  DIMINISH SOME LATER TONIGHT THEN INCREASE AGAIN TO 30 KNOTS
  TUESDAY. WINDS WILL GENERALLY RUN 20 TO 30 KNOTS WELL INTO
  WEDNESDAY THEN DIMINISH TO 15 TO 25 KNOTS LATER WEDNESDAY BEFORE
  FINALLY DIMINISHING TO 10 TO 20 KNOTS LATE THURSDAY. WAVES OF 9
  TO 12 FEET WILL SUBSIDE TO 5 TO 7 FEET THROUGH TUESDAY MORNING
  THEN BUILD BACK TO 9 TO 12 FEET BY TUESDAY NIGHT THEN GRADUALLY
  SUBSIDE WEDNESDAY NIGHT THROUGH THURSDAY EVENING TO 2 TO 4 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT DURING A SMALL CRAFT ADVISORY.

&&


$$

LEZ061-166>169-100130-
/O.EXP.KCLE.GL.W.0016.000000T0000Z-131210T0000Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
729 PM EST MON DEC 9 2013

...GALE WARNING HAS EXPIRED...

WINDS ARE DIMINISHING BELOW GALE FORCE BUT WINDS WILL STILL RUN 20
TO 30 KNOTS THROUGH WEDNESDAY WITH A CHANCE FOR GALES LATE
TUESDAY INTO TUESDAY NIGHT.

$$

LEZ142>144-100830-
/O.CAN.KCLE.LO.Y.0016.000000T0000Z-131212T0000Z/
/O.EXT.KCLE.SC.Y.0079.000000T0000Z-131212T1500Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-
729 PM EST MON DEC 9 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THURSDAY...
...LOW WATER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE LOW
WATER ADVISORY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL
10 AM EST THURSDAY. 

* WINDS AND WAVES: SOUTHWEST TO WEST WINDS OF 15 TO 25 KNOTS WILL
  DIMINISH SOME LATER TONIGHT INTO EARLY TUESDAY THEN INCREASE
  TUESDAY INTO TUESDAY EVENING TO 30 KNOTS. WINDS WILL THEN
  DECREASE TO 15 TO 25 KNOTS FOR WEDNESDAY THEN TO 10 TO 20 KNOTS
  FOR LATE WEDNESDAY NIGHT AND THURSDAY. WAVES OF 5 TO 7 FEET WILL
  SUBSIDE TO 2 TO 4 FEET BY DAYBREAK THEN REBUILD TO 5 TO 8 FEET
  TUESDAY INTO TUESDAY NIGHT THEN SUBSIDE TO 3 TO 6 FEET FOR
  WEDNESDAY INTO EARLY THURSDAY BEFORE SUBSIDING TO 1 TO 3 FEET
  LATER THURSDAY.

* LOW WATER: WATER LEVELS ON THE WESTERN BASIN ARE RISING ABOVE
  THE CRITICAL MARK FOR SAFE NAVIGATION SO THE LOW WATER ADVISORY
  HAS BEEN CANCELLED. INCREASING WEST WINDS TUESDAY WILL LIKELY
  PUSH THE WATER LEVELS IN THE WESTERN BASIN BACK DOWN A FOOT OR
  SO BELOW THE CRITICAL MARK LATER TUESDAY INTO TUESDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT DURING A SMALL CRAFT ADVISORY.

&&


$$

LEZ162>164-100130-
/O.CAN.KCLE.LO.Y.0016.000000T0000Z-131212T0000Z/
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
729 PM EST MON DEC 9 2013

...LOW WATER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE LOW
WATER ADVISORY. 

WATER LEVELS ON THE WESTERN BASIN ARE RISING ABOVE THE CRITICAL
MARK FOR SAFE NAVIGATION SO THE LOW WATER ADVISORY HAS BEEN
CANCELLED. INCREASING WEST WINDS TUESDAY WILL LIKELY PUSH THE
WATER LEVELS IN THE WESTERN BASIN BACK DOWN A FOOT OR SO BELOW THE
CRITICAL MARK LATER TUESDAY INTO TUESDAY NIGHT..

$$

LEZ145-100830-
/O.EXT.KCLE.SC.Y.0079.000000T0000Z-131213T0300Z/
VERMILION TO AVON POINT OH-
729 PM EST MON DEC 9 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM EST
THURSDAY. 

* WINDS AND WAVES: SOUTHWEST TO WEST WINDS OF 20 TO 30 KNOTS WILL
  DIMINISH SOME LATER TONIGHT INTO EARLY TUESDAY THEN INCREASE
  TUESDAY INTO TUESDAY EVENING BACK TO 30 KNOTS. WINDS WILL
  GENERALLY RUN 20 TO 30 KNOTS WELL INTO WEDNESDAY THEN DIMINISH
  TO 15 TO 25 KNOTS LATER WEDNESDAY BEFORE FINALLY DIMINISHING TO
  10 TO 20 KNOTS LATE THURSDAY. WAVES OF 5 TO 8 FEET WILL SUBSIDE
  TO 3 TO 5 FEET BY DAYBREAK THEN BUILD TO 6 TO 8 FEET TUESDAY
  INTO TUESDAY NIGHT THEN SUBSIDE TO 4 TO 6 FEET FOR WEDNESDAY
  INTO EARLY THURSDAY BEFORE SUBSIDING TO 2 TO 4 FEET THURSDAY
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this gale warning went out at Dec 9, 12:45 PM EST, 3 minutes earlier.

Area forecast discussion, Dec 9, 12:45 PM EST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1245 PM EST MON DEC 9 2013

.SYNOPSIS...
WEAK LOW PRESSURE OVER THE AREA WILL CONTINUE TO MOVE NORTHEAST AND
OUT OF THE AREA DRAGGING A COLD FRONT EAST THIS MORNING. A RIDGE OF
HIGH PRESSURE WILL BUILD IN FROM THE SOUTHWEST. A FAST MOVING LOW
PRESSURE SYSTEM WILL MOVE EAST ACROSS THE NORTHERN GREAT LAKES
REGION TUESDAY WITH A REINFORCING ARCTIC COLD FRONT. HIGH PRESSURE
WILL BUILD EAST INTO THE OHIO VALLEY ON THURSDAY AND TO THE EAST
COAST ON FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
NO SIGNIFICANT CHANGES TO THE 1230 EST UPDATE.

COLD FRONT ANALYZED NEAR THE OH/PA BORDER THIS MORNING WITH AREAS
OF LIGHT DRIZZLE AND FLURRIES FALLING ACROSS THE I-71 CORRIDOR
WITH NO ACCUMULATION. THE 12Z SOUNDING FROM DETROIT INDICATES DRY
AIR IN THE LOW TO MID LEVELS OF THE ATMOS THAT WILL DAMPEN OUT
PRECIPITATION BY EARLY AFTERNOON.

TEMPERATURES HAVE WARMED INTO THE LOWER 30S ACROSS THE CENTRAL AND
EASTERN PORTIONS OF THE FORECAST AREA THIS MORNING. COLDER AIR IS
STARTING TO FILTER INTO WESTERN OHIO BEHIND THE COLD FRONT. AS A
RESULT HIGH TEMPS WILL OCCUR THIS MORNING.

TONIGHT WE SHOULD START TO TRANSITION INTO SOME LAKE EFFECT OVER
THE EXTREME NORTHEAST PORTIONS OF THE FORECAST AREA ALONG THE LAKE
SHORE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
UPPER LEVEL PATTERN IS TRENDING TOWARD BROAD TROUGH OVER THE CENTRAL
AND EASTERN UNITED STATES THROUGH THIS PERIOD. THIS WILL ALLOW FOR
SOME COLDER AIR TO MOVE SOUTH INTO THE FORECAST AREA.

UPPER LEVEL JET STREAK WILL MOVE NORTHEAST ACROSS THE SOUTHEAST TIER
LATER TONIGHT INTO TUESDAY MORNING. THIS FEATURE WILL BRING WITH IT
A CHANCE FOR SOME LIGHT SNOW. WILL GO WITH UP TO 50 PERCENT POPS FOR
TONIGHT AND SNOW ACCUMULATIONS OF 1 TO 2 INCHES ACROSS THE
SOUTHEASTERN PORTIONS OF THE AREA.

FLOW BECOMES FAVORABLE UP THE LAKE SHORE FOR SOME LAKE EFFECT SNOW
SHOWERS TO OCCUR IN THAT AREA. THE COMBINATION OF THE LAKE EFFECT
AND THE UPPER LEVEL JET STREAK COULD CAUSE SOME ENHANCEMENT OF THE
SNOW ACROSS ERIE AND CRAWFORD COUNTIES IN PENNSYLVANIA DUE THE LEFT
FRONT QUAD. WILL HOLD OFF ON UPPING SNOW AMOUNTS THERE FOR NOW TO
SEE WHERE THE EXACT TRACK OF THIS UPPER LEVEL FEATURE MOVES.

WESTERN PORTIONS SHOULD BEGIN TO DRY OUT BEHIND THE COLD FRONT THAT
IS EXPECTED TO MOVE THROUGH THE REGION.

MEAN FLOW BY WEDNESDAY IS EXPECTED TO BRING THE LAKE EFFECT SNOW
BAND INTO EXTREME NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. WITH
COLD AIR ADVECTION EXPECTED...POTENTIAL EXISTS FOR SOME LOCALIZED
HEAVIER SNOW ACCUMULATIONS. BUT...DUE TO QUITE A BIT OF DRY AIR IN
PLACE...THIS MAY LIMIT ACCUMULATIONS. SO...WILL HOLD OFF ON ISSUING
A LAKE EFFECT SNOW WATCH UNTIL WE GET A BETTER LOOK AT THINGS.

A FAIRLY FAST MOVING UPPER LEVEL VORTICITY MAXIMUM IS PROGGED TO
MOVE EAST INTO THE GREAT LAKES REGION AND WILL BRING WITH IT SOME
FAIRLY GOOD MID LEVEL MOISTURE. THIS WILL HELP TO SUPPORT THE LAKE
EFFECT SNOW THAT DEVELOPS.

OTHERWISE...THE REST OF THE FORECAST AREA WILL REMAIN FOR THE MOST
PART DRY THROUGH THE LATTER PORTIONS OF THE FORECAST PERIOD.

STRONG COLD AIR ADVECTION WILL TAKE PLACE TUESDAY IN THE WAKE OF THE
COLD FRONT WITH HIGHS BARELY MAKING IT OUT OF THE MIDDLE 20S. LOWS
TUESDAY NIGHT WILL DROP DOWN INTO THE TEENS MOST AREAS. NOT MUCH
IMPROVEMENT FOR WEDNESDAY AND WEDNESDAY NIGHT AS COLD AIR REMAINS
FIRMLY ENTRENCHED OVER THE REGION.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
MORE WINTRY WEATHER EXPECTED DURING THE LONG TERM PERIOD.  WILL
START THE PERIOD OUT DRY FRIDAY BUT PRECIP CHANCES WILL INCREASE
FRIDAY NIGHT INTO SATURDAY.  THE NEW 00Z MODELS HAVE DIFFERING
SOLUTIONS BUT BOTH GIVE THE AREA ANOTHER ROUND OF SNOW.  THE ECMWF
SOLUTION WHICH HAS BEEN MORE CONSISTENT AND IS PREFERRED TODAY HAS
LOW PRESSURE PASSING TO THE SOUTH WITH AN INVERTED TROUGH SWINGING
ACROSS THE LOCAL AREA. THIS SETUP IS FAVORABLE FOR ACCUMULATING SNOW
AND IF THE 00Z RUN IS CORRECT SOME AREAS MAY NEED HEADLINES.  THE
GFS HAS A MUCH MORE NORTHERN LOW BUT ALSO GIVES SEVERAL INCHES OF
SNOW TO THE AREA.  EXPECT CONFIDENCE TO INCREASE AS THE WEEK
PROGRESSES AND THE MODELS SORT THEMSELVES OUT. WILL TRY TO DRY
THINGS OUT SATURDAY NIGHT INTO SUNDAY BUT WILL KEEP SOME LAKE EFFECT
SNOW SHOWERS IN SNOWBELT INTO SUNDAY EVENING.  TEMPS WILL SLOWLY
MODERATE DURING THE PERIOD BUT HIGHS WILL REMAIN A GOOD 10 DEGREES
BELOW NORMAL EVEN ON SUNDAY.

&&

.AVIATION /17Z MONDAY THROUGH SATURDAY/...
FAIRLY WIDESPREAD AREA OF MVFR CEILINGS BEHIND THE COLD FRONT. A
WEAK WAVE OF LOW PRESSURE WILL DEVELOP ON THE FRONT AND WILL
LIKELY BRING A SHORT PERIOD OF MVFR/IFR SNOW TO THE NE OH/NW PA
TAF SITES KMFD KCAK KYNG KERI LATER TONIGHT...PROBABLY ENDING
BEFORE OR AROUND DAYBREAK TUESDAY. KERI WILL SEE LAKE ENHANCED
SNOW WHICH COULD LINGER FOR A WHILE TUESDAY MORNING. GUSTY WEST TO
SOUTHWEST WIND THIS AFTERNOON...DECREASING TONIGHT ...AND
BECOMING GUSTY AGAIN TUESDAY. CEILINGS AND VISIBILITIES WILL
IMPROVE TO VFR ON TUESDAY.

OUTLOOK...NON VFR CONDITIONS WILL LINGER AT TIMES THROUGH
THURSDAY...MAINLY OVER NE OH/NW PA.

&&

.MARINE...
HAVE HOISTED A SMALL CRAFT WHICH WILL RUN BELONG THE END OF THE
NEARSHORE PERIOD.  PER COORDINATION WITH BUF HAVE HELD OFF ON A GALE
WARNING TODAY.  COMFORTABLE GOING ONLY TO 30 KNOTS.  ALSO TOOK A
CLOSE LOOK AT THE SETUP FOR LATE TUESDAY AND TUESDAY NIGHT AND THINK
WINDS WILL AGAIN TOP OUT JUST BELOW GALE FORCE.  DO NOT THINK THE
COLD AIR ADVECTION BEHIND THE NEXT FRONT IS QUITE STRONG ENOUGH TO
BRING THE STRONGEST WINDS DOWN.  WEST TO NORTHWEST WINDS WILL
CONTINUE INTO FRIDAY WITH SPEEDS AFTER WEDNESDAY SLOWING
DIMINISHING.  THE FLOW SHOULD BECOME SW ON FRIDAY AS THE SURFACE
RIDGE FINALLY MOVES OFF TO THE SOUTHEAST.  GIVEN THE FLOW EXPECTED
LATER TODAY THROUGH TOMORROW...WILL HAVE TO WATCH WATER LEVELS IN
THE WESTERN BASIN.  LATER SHIFTS MAY NEED TO CONSIDER A LOW WATER
ADVISORY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...GALE WARNING UNTIL 7 PM EST THIS EVENING FOR LEZ061-146>149-
     166>169.
     SMALL CRAFT ADVISORY UNTIL 10 AM EST WEDNESDAY FOR LEZ142>145.

&&

SYNOPSIS...LOMBARDY
NEAR TERM...LOMBARDY/MAYERS
SHORT TERM...LOMBARDY
LONG TERM...KUBINA
AVIATION...KOSARIK
MARINE...KUBINA
Hazardous weather outlook, Dec 9, 6:22 AM EST, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
622 AM EST MON DEC 9 2013

OHZ003-006>011-017>023-027>033-036>038-047-101130-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-HANCOCK-SENECA-
HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-
ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
622 AM EST MON DEC 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE COLDEST AIR OF THE SEASON WILL BE ARRIVING BY MID WEEK WITH
HIGHS IN THE 20S AND LOWS IN SINGLE DIGITS AND TEENS AT MOST
LOCATIONS. SOME SIGNIFICANT LAKE EFFECT SNOW MAY OCCUR IN THE
SNOWBELT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ012>014-089-PAZ001>003-101130-
LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
622 AM EST MON DEC 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE COLDEST AIR OF THE SEASON WILL BE ARRIVING BY MID WEEK WITH
HIGHS IN THE 20S AND LOWS IN SINGLE DIGITS AND TEENS AT MOST
LOCATIONS. SOME SIGNIFICANT LAKE EFFECT SNOW MAY OCCUR IN THE
SNOWBELT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-101130-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
622 AM EST MON DEC 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

WINDS COULD APPROACH GALE FORCE TUESDAY NIGHT.

In the hours before

Local storm report, Dec 9, 10:12 AM EST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1012 AM EST MON DEC 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FREEZING RAIN    POLAND                  40.99N  80.59W
12/09/2013  M0.10 INCH       MAHONING           OH   SNOW SPOTTER

&&

EVENT NUMBER CLE1301350

THOMPSON
Local storm report, Dec 9, 10:15 AM EST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1015 AM EST MON DEC 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FREEZING RAIN    BUCYRUS                 40.80N  83.01W
12/09/2013  M0.00 INCH       CRAWFORD           OH   SNOW SPOTTER

&&

EVENT NUMBER CLE1301351

THOMPSON
Local storm report, Dec 9, 10:16 AM EST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1016 AM EST MON DEC 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FREEZING RAIN    BRUNSWICK               41.25N  81.81W
12/09/2013  M0.00 INCH       MEDINA             OH   SNOW SPOTTER

&&

EVENT NUMBER CLE1301352

THOMPSON
Local storm report, Dec 9, 10:20 AM EST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1020 AM EST MON DEC 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FREEZING RAIN    WARREN                  41.23N  80.85W
12/09/2013  E0.10 INCH       TRUMBULL           OH   SNOW SPOTTER

&&

EVENT NUMBER CLE1301353

THOMPSON

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 3:05 AM ESTSmall Craft AdvisoryCLE37 hr
Dec 9, 1:20 PM ESTLow Water AdvisoryCLE6 hr

Nearby

Gale Warnings in Ohio, 2013Every gale warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.